MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER & SUCTION VALVES KIT; BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER & SUCTION VALVES KIT; BIOPSY VALVE
Model Number 00711784
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The valve is included within the bioguard air/water and suction kit.The valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure and provides access for irrigation.The device subject of the reported event was discarded by the user facility.The instructions for use include the following statements: "do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to the valve".The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.Us endoscopy has provided in-service training to the user facility, and no further issues have been reported.
 
Event or Problem Description
The user facility reported the lid of the biopsy valve opened, with resultant fluid spray from the device during procedural use.The fluid did not contact the user, and there was no report of harm to the patient or user.

Brand Name
BIOGUARD AIR/WATER & SUCTION VALVES KIT
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8337355
Report Number1528319-2019-00011
Device Sequence Number11320167
Product Code ODC
UDI-Device Identifier00816765013007
UDI-Public(01)00816765013007
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number00711784
Device Catalogue Number00711784
Device Lot Number1808083
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1